Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Can Omeprazole be discontinued to avoid heart palpitations?

User rating for this question
Very Good
Answered by

Cardiologist
Practicing since : 2001
Answered : 4843 Questions
Question
I recently began taking omeprazole. It caused my heart to race. I have stopped taking it today. Can I safely wait to discuss with my doctor until Tuesday when he is available ?
Thu, 24 May 2018 in Medicines and Side Effects
 
 
Answered by Dr. Ilir Sharka 22 minutes later
Brief Answer:
I would explain as follows:

Detailed Answer:
Hello!

Welcome on HCM!

Regarding your concern, I would explain that increased anxiety is not a common adverse effect of omeprazole.

Anyway, if you do not tolerate it well, I agree with your decision to stop taking it.

It is safe to stop it cold turkey.

Nothing to worry about!

It can wait until consulting with your doctor.

Kind regards,

Dr. Iliri
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor